MAUDE Adverse Event Report: NUVASIVE NUVASIVE POLYAXIAL SPINAL SCREWS; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE NUVASIVE POLYAXIAL SPINAL SCREWS; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 8806545A
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for investigation.Copy of x-ray films have been provided and alleged event could not be confirmed.Labeling review: potential adverse events and complications.".As with any major surgical procedures, there are risks involved in orthopedic surgery.Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s)." ".Use lateral fluoroscopy to properly manage the k-wire during pedicle preparation to ensure proper placement and avoid anterior advancement of the k-wire." ".Confirm heights of screws match with patient's lordosis when securing lock screws.Failure to verify screw height following insertion may result in inadequate rod normalization." ".Final-tighten all lock screws with the counter-torque and torque t-handle.Do not final-tighten through other instruments in the set, as the rod may not be able to normalize to the tulip.Ensure there is enough rod overhang when final tightening, and do not lock down on the conical portion of the rod.Failure to do so may lead to improper lock down of the construct." patient education: ".The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." no product returned remains in-situ.
 
Event or Problem Description
On (b)(6) 2018 patient underwent a surgical procedure to address a fracture on the t12 vertebral body with no reported incidents.Two weeks post-operative x-rays films showed screw(s) back out.No revision procedure is planned at this time.

Brand Name
NUVASIVE POLYAXIAL SPINAL SCREWS
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE
7475 lusk blvd
san diego 92121
MDR Report Key8267780
Report Number2031966-2019-00154
Device Sequence Number2126759
Product Code NKB
UDI-Device Identifier00887517450654
UDI-Public887517450654
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K121619
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8806545A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/24/2018
Initial Report FDA Received Date01/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR